advertisement
Question
Posted by: Desperate | 2011/11/27

Medication interfering with my life

Hi CyberShrink,

Let me try keep this as simple as possible. I have been diagnosed with a treatment resistant depression/mood disorder. I have been trying to get my life together for a while now by studying part time. The problem is my studies suffer substantially due to my inability to concentrate and remember. I was studying psychology, but my marks are not good enough to get into honours and it feels like my life has turned upside down. I was thinking of studying something else full-time, but I am afraid that I won''t make it with the state my brain is in at the moment. I know depression causes concentration and memory problems, but I also think one of the biggest problems is all the medication I am on.

Medication I am on: Lithium 650mg, Lamictin 200mg at night and 150 in the morning, Depnil 300mg at night and in the morning, Ditroxin and a new drug on the market - Valdoxane .

If I go off my medication to try to pursue a career in something, I’ m screwed and if I stay on the medication I’ m also screwed. I am not sure what to do here, any advice?

Thanks for your time.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I understand ; it can be a problem when otherwise necessary medication interferes with concentration and learning. With a disgnosis of treatment-resistant depression, etc., it will be essential to discuss this issue seriously with your psychiatrist, who knows the various variations in meds and doses which have been tried, and why the current particular combination has been settled on.
Some of the drugs you're on wouldn't typically contribute to the problem, such as Lithium. The Valdoxane is a very interesting new drug what works in ways significantly differently from the ADs we've had so far, on the melatonin system rather than predominantly on the chemical systems the others mostly worked on. It seems to have significantly less side-effects of the weight gain and sexual difficulties sort which the previous ones had, and I haven't seen reports of it affecting concentration and memory adversely

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/11/28

I understand ; it can be a problem when otherwise necessary medication interferes with concentration and learning. With a disgnosis of treatment-resistant depression, etc., it will be essential to discuss this issue seriously with your psychiatrist, who knows the various variations in meds and doses which have been tried, and why the current particular combination has been settled on.
Some of the drugs you're on wouldn't typically contribute to the problem, such as Lithium. The Valdoxane is a very interesting new drug what works in ways significantly differently from the ADs we've had so far, on the melatonin system rather than predominantly on the chemical systems the others mostly worked on. It seems to have significantly less side-effects of the weight gain and sexual difficulties sort which the previous ones had, and I haven't seen reports of it affecting concentration and memory adversely

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement